The Moore bound for irregular graphs

Noga Alon, Shlomo Hoory, Nathan Linial

Research output: Contribution to journalArticlepeer-review

126 Scopus citations


What is the largest number of edges in a graph of order n and girth g? For d-regular graphs, essentially the best known answer is provided by the Moore bound. This result is extended here to cover irregular graphs as well, yielding an affirmative answer to an old open problem ([4] p. 163, problem 10).

Original languageEnglish (US)
Pages (from-to)53-57
Number of pages5
JournalGraphs and Combinatorics
Issue number1
StatePublished - 2002
Externally publishedYes

All Science Journal Classification (ASJC) codes

  • Theoretical Computer Science
  • Discrete Mathematics and Combinatorics


Dive into the research topics of 'The Moore bound for irregular graphs'. Together they form a unique fingerprint.

Cite this